MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404274
Medical Device Problem Codes Deflation Problem (1149); Fluid/Blood Leak (1250); Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model number/catalog number 72404310, serial number (b)(4), batch/lot number 1000125699, gtin (b)(4), description pump ms, expiration date 06/25/2023.Manufacturer date 06/26/2018.Model number/catalog number 72404161, serial number (b)(4), batch/lot number 1000175745, gtin (b)(4), model/catalog description reservoir 65ml pc, expiration date 10/16/2023.Manufacturer date 10/17/2018.
 
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis removed due to cylinder tear.A new inflatable penile prosthesis consisting of cylinders, pump, and reservoir were implanted.Further information was requested and not yet received.Should additional relevant details become available, a supplemental report will be submitted.Additional information received indicated the patient had trouble inflating or deflating the device due to a lack of saline inside the device.It was indicated that the physician may have hit the surface of the cylinder by mistake.The patient got well following the revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint components were returned and analyzed.The reported allegations of cylinder tear and fluid loss and inflation issue were confirmed via product analysis of the cylinders and reservoir.Functional testing revealed a leak in the cylinder body of cylinder 2 due to interaction with a sharp instrument.Functional testing of the pump confirmed a failure that may have contributed to the reported complaint.Functional testing of the reservoir did not confirm leaks.No escalation to ncep, capa, or scar is required.Model number/catalog number 72404310 serial number (b)(4) batch/lot number 1000125699 gtin 878953003986 description pump ms expiration date 06/25/2023 manufacturer date 06/26/2018 model number/catalog number 72404161 serial number (b)(4) batch/lot number 1000175745 gtin 878953003238 model/catalog description reservoir 65ml pc expiration date 10/16/2023 manufacturer date 10/17/2018.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8663515
Report Number2183959-2019-63632
Device Sequence Number2182927
Product Code FHW
UDI-Device Identifier00878953003818
UDI-Public00878953003818
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model Number72404274
Device Catalogue Number72404274
Device Lot Number0167597007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR